- Leukocytoclastic Vasculitis Associated with HHV6-A/ciHHV6-A and HHV6-B Coinfection in an Immunocompetent Woman. LCV with HHV6-A/ciHHV6-A and HHV6-B Coinfection. [Journal Article]
- EMEndocr Metab Immune Disord Drug Targets 2018 Nov 06
- CONCLUSIONS: In light of the transcriptional activity documented in our case, further examination of a possible role for HHV-6 in the etiology of LCV is warranted.
- Multiple myeloma presenting as cutaneous leukocytoclastic vasculitis and eosinophilia disclosing a T helper type 1/T helper type 2 imbalance: a case report. [Journal Article]
- JMJ Med Case Rep 2018 Oct 31; 12(1):320
- CONCLUSIONS: It is the first case of leukocytoclastic vasculitis and eosinophilia in multiple myeloma that was associated with a T helper type 1/T helper type 2 imbalance and T regulatory cells, and was successfully treated with bortezomib, lenalidomide, and dexamethasone. The present case reinforces the value of early evaluations for paraneoplastic symptoms in order to reach a diagnosis and allow for the prompt initiation of appropriate treatments and achieve successful therapeutic management.
- Palisaded neutrophilic and granulomatous dermatitis associated with systemic lupus erythematosus: possible involvement of CD163+ M2 macrophages in two cases, and a review of published works. [Journal Article]
- LLupus 2018 Oct 30; :961203318809892
- CONCLUSIONS: This study examined only two cases; the pathogenesis of the disease remains to be clarified.PNGD lesions were abundantly infiltrated by M2 macrophages, suggesting that they may have a role in this condition. SLE accompanied by PNGD might be associated with lupus nephritis and frequent relapses of skin lesions.
- Levamisole-induced vasculopathy with gastric involvement in a cocaine user. [Journal Article]
- CCutis 2018; 102(3):169;170;175;176
- Reports of levamisole-induced vasculopathy (LIV) secondary to use of levamisole-contaminated cocaine largely have been limited to the skin. We report the case of a 35-year-old woman with painful purp...
Reports of levamisole-induced vasculopathy (LIV) secondary to use of levamisole-contaminated cocaine largely have been limited to the skin. We report the case of a 35-year-old woman with painful purpuric lesions affecting the cheeks, nose, ears, arms, and legs of several days' duration. She recently had used crack cocaine. A biopsy of a lesion on the right arm demonstrated leukocytoclastic vasculitis. She also reported abdominal pain and gastric reflux of recent onset but denied any history of gastrointestinal tract disease. An upper gastrointestinal endoscopy was performed and demonstrated hemorrhagic erosions of the esophagus and stomach similar in appearance to the cutaneous lesions. Because dermatologists often are the specialists making the diagnosis of LIV, it is important they inform other involved clinicians that the skin may not be the sole repository of vascular insult.
- Vasculitis of small and large vessels, a casual association? [Journal Article]
- RARev Assoc Med Bras (1992) 2018; 64(7):590-594
- The authors report a case of a 69-year-old man with idiopathic leukocytoclastic cutaneous vasculitis. For three years, the lesions recurred with progressive worsening and were associated with systemi...
The authors report a case of a 69-year-old man with idiopathic leukocytoclastic cutaneous vasculitis. For three years, the lesions recurred with progressive worsening and were associated with systemic manifestations of low-grade fever, weight loss and raised inflammatory markers. The patient latter presented a 6th cranial nerve involvement, raising the concern of a possible systemic vasculitis, which was latter evidenced by the development of deep vein thrombosis and angina pectoris. The treatment of the patient witch based on the decreasing of inflammatory activity, by using effective immunosuppressive therapy, with lower toxicity is more important than identifying the type of the vasculitis. This case illustrates the importance of awareness for the systemic involvement that can occur in up to 50% of patients with leukocytoclastic cutaneous vasculitis.
- Erythema Elevatum Diutinum a Rare and Poorly Understood Cutaneous Vasculitis: A Single Institution Experience. [Journal Article]
- JCJ Cutan Pathol 2018 Oct 25
- CONCLUSIONS: Our findings suggest that EED shows a heterogeneous clinical and pathological presentation which can show an overlap with granulomatous dermatoses and mixed connective tissue diseases. Scalp lesions can occur and can mimic granulomatous dermatoses. The finding of EED in benign and malignant solid tumors in three of our patients begs the question whether there is an association between EED and such solid neoplasms. This article is protected by copyright. All rights reserved.
- Churg-Strauss vasculitis presenting with steroid-responsive left ventricular cardiac mass. [Journal Article]
- BCBMJ Case Rep 2018 Oct 17; 2018
- A 35-year-old black Saudi man, with a known case of bronchial asthma and allergic rhinitis since childhood, presented with joint pain and swelling, orthopnoea, paroxysmal nocturnal dyspnoea and lower...
A 35-year-old black Saudi man, with a known case of bronchial asthma and allergic rhinitis since childhood, presented with joint pain and swelling, orthopnoea, paroxysmal nocturnal dyspnoea and lower extremity oedema. On examination, we found jugular venous distension, bilateral basal crepitation, wheezing and diffuse synovitis. Investigations were notable for peripheral blood eosinophilia, pericardial effusion and elongated structure in the left ventricular outflow tract on echocardiography, mediastinal and hilar lymphadenopathy and right upper lobe infiltrate on high-resolution CT scan. Pulmonary infiltrate biopsy confirmed eosinophilic vasculitis. Intracardiac mass resolved shortly after pulse steroids indicating an inflammatory mass.
- Azathioprine-induced interstitial nephritis in an anti-neutrophil cytoplasmic antibody (ANCA) myeloperoxidase (MPO) vasculitis patient. [Journal Article]
- EJEur J Rheumatol 2018; 5(2):135-138
- Azathioprine (AZA) is used in a wide array of autoimmune diseases, still corresponding to the mainstay maintenance therapy in anti-neutrophil cytoplasmic antibody (ANCA)-associated vasculitides. Alth...
Azathioprine (AZA) is used in a wide array of autoimmune diseases, still corresponding to the mainstay maintenance therapy in anti-neutrophil cytoplasmic antibody (ANCA)-associated vasculitides. Although generally well-tolerated, several side effects are recognized. We report the case of a 50-year-old Caucasian man with kidney-limited ANCA myeloperoxidase (MPO) vasculitis who presented with general malaise, fever, worsening renal function, and elevated inflammatory markers 2 weeks after the initiation of therapy with oral AZA. Although a disease relapse was suspected, renal biopsy revealed an eosinophilic infiltrate, suggestive of acute interstitial nephritis. After suspension of AZA, a sustained improvement of renal function and normalization of inflammatory markers was observed. A diagnosis of allergic interstitial nephritis secondary to AZA was established, corresponding to the first biopsy-proven case described in an ANCA MPO vasculitis patient. Although rare, renal toxicity of AZA must be present in the clinician's mind, avoiding the straightforward assumption of disease relapse in the case of worsening renal function.
- [Drug-induced vasculitis]. [Journal Article]
- TTherapie 2018 Jul 24
- CONCLUSIONS: Anamnestic, clinical, biological and histopathological findings allow the early recognition of drug-induced vasculitis. Adequate treatment prevents systemic spreading and a worse prognosis.
New Search Next
- Severe/uncontrolled asthma and overall survival in atopic patients with eosinophilic granulomatosis with polyangiitis. [Journal Article]
- RMRespir Med 2018; 142:66-72
- CONCLUSIONS: In EGPA, atopy is associated with better prognosis and more severe/uncontrolled asthma manifestations in the year before the development of vasculitis, but not with more severe vasculitis at presentation.